Home Forums General Discussion Take a hiatus from Minocin?

This topic contains 40 replies, has 9 voices, and was last updated by  Maz 3 years ago.

Viewing 11 posts - 31 through 41 (of 41 total)
  • Author
    Posts
  • #373130
    redrock
    Participant

    Thanks. I asked my doctor (not my AP doctor) how much to separate doses and she said 12 hours! There is no way I could do that, what with separating it from other stuff.

    #373144
    PhilC
    Participant

    @redrock wrote:

    Interestingly I did see a dermatologist to get some moles removed and she asked why I am on Minocin. I explained and she said 200 mg every other day was a huge dose and would give anyone digestive/bloating issues.

    I’m sorry, but that’s nonsense. There are plenty of people taking 200 mg of mino every day without problems.

    Phil

    "Unthinking respect for authority is the greatest enemy of truth."
    - Albert Einstein

    #373145
    redrock
    Participant

    For three years I wasn’t bothered by it, but now it seems to have taken a toll.

    I took the advice of a previous poster and had a stool test. Waiting for results.

    #373146
    PhilC
    Participant

    @redrock wrote:

    Another thing I forgot to mention. I’ve been taking my 200 mg of Minocin all at once. Is that a bad idea? It’s just easier that way.

    I do the same thing. Considering that many people take only 100 mg of mino once a day, and often not on every day of the week, I doubt that it’s much of a problem. However, if you were being treated for an acute infection, that would be another matter entirely.

    @redrock wrote:

    Is that likely to cause gastric disturbance?

    Probably, especially if you take it on an empty stomach. Are you taking your mino on an empty stomach? Also, what is written on the pills?

    Phil

    "Unthinking respect for authority is the greatest enemy of truth."
    - Albert Einstein

    #373147
    redrock
    Participant

    I either take with a large glass of water or a cracker. It was hard to read the pill but I think it says Onsel 100. Why do you ask? I only take the brand name not the generic.

    #373148
    PhilC
    Participant

    @redrock wrote:

    I either take with a large glass of water or a cracker.

    I think that could be a big part of your problem. My experience is that taking minocycline without food on an empty stomach is a good way to irritate my digestive tract. In the past I’ve taken minocycline on an empty stomach a few times, but now I always take it with a little bit of food (that has a low mineral content). I swallow the minocycline with some water, followed by a capsule of fish oil. Then I eat two pieces of whole wheat toast. After that I drink the rest of the water. By the way, I eat the toast plain — I do not put anything on it.

    You may have read on here that minocycline should be taken on an empty stomach. That information is not correct.

    Here is the correct information:

    “When MINOCIN

    "Unthinking respect for authority is the greatest enemy of truth."
    - Albert Einstein

    #373149
    redrock
    Participant

    So Phil you take both capsules at the same time every other day or M-W-F?

    #373150
    Cheryl F
    Keymaster

    Redrock:

    Congrats on your improvement! I know my reply is late and you have likely already taken your mincing break. I hope that helped some. I have couple things I want to share based on my daughter’s experiences with long term mini usage and the advice of one of her doctors ( Dr. F in Riverside, CA).

    Jess also experiences bloating and she has found great success by periodically (once every few months) using the antibiotic Xifaxan. I have also used this gut antibiotic and it has worked wonders for my IBS.

    Also, when Jess was in full remission, Dr. F suggested that she cut back on her mini dosage significantly, she went from 100mg BID to 100mg MWF, thats 1,400mg a week down to 300mg weekly. she maintained on this does for a couple years and then we elected to go back up to the full 200mg daily dose.

    Anyway, the Xifaxan has been great for Jess, I suggest you look into it and talk to your doctor about it.

    Cheryl

    #373151
    PhilC
    Participant

    Hi,
    @redrock wrote:

    So Phil you take both capsules at the same time every other day or M-W-F?

    I take four, 50 mg tablets of minocycline on M-W-F, and three, 50 mg tablets of minocycline on all the other days. Soon I will be taking 200 mg of mino every day of the week. I take my mino only once a day. I’ve considered taking my mino just before breakfast and dinner, but I take so many supplements with my meals that it doesn’t seem like such a good idea.

    Phil

    "Unthinking respect for authority is the greatest enemy of truth."
    - Albert Einstein

    #373152
    redrock
    Participant

    Hey everyone,

    Well thanks for all your help. I have gotten the stool test and all things were normal so that’s not it. I did have my iron tested (thank you Maz!) and my iron stores were a little high so I discontinued it. In fact, I discontinued ALL of my supplements to see if any of them were the cause of my problem. Lo and behold within 24 hours all my digestive symptoms went away. It was miraculous! So there is definitely something in the 15 different things that I take that is causing this problem. I am now in the process of adding things back in to find the culprit and there is a surprising suspect: my multivitamin. I never thought this innocuous little pill could be causing the trouble but who knows what kind of binding agents they put in there? Anyway I hope to eventually figure the answer but I just wanted to step back on here and thank everyone for your continued support.

    Redrock

    #373153
    Maz
    Keymaster

    @redrock wrote:

    I did have my iron tested (thank you Maz!) and my iron stores were a little high so I discontinued it. In fact, I discontinued ALL of my supplements to see if any of them were the cause of my problem. Lo and behold within 24 hours all my digestive symptoms went away. It was miraculous! So there is definitely something in the 15 different things that I take that is causing this problem. I am now in the process of adding things back in to find the culprit and there is a surprising suspect: my multivitamin. I never thought this innocuous little pill could be causing the trouble but who knows what kind of binding agents they put in there?

    Thanks for your update, Redrock. I must admit, I breathed a sigh of relief to hear you’d stopped the iron. Hope you can figure out the culprit with your elimination and add-back process….let us know what you discover.

    Severe, swift onset RA as a result of Lyme disease
    Current Meds: Biaxin (500mg BID), Tetracycline (500mg BID), Tirosint (88mcg), Liothyronine (10 mcg), Compounded Liposomal Artemisinin, LDN (3mg), Topical Progesterone,
    Current Supps: Curcumin, Bovine Colostrum, ALA. NAC, Milk Thistle, Super Liquid Folate/B12/B-Complex, Probiotics, Vit D3
    Supportive Measures: IV Myer's Cocktails, IV Glutathione, FIR Sauna, Gluten-free diet, Gym.

Viewing 11 posts - 31 through 41 (of 41 total)

You must be logged in to reply to this topic.